MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the intraocular lens (iol) was implanted in the patient's operative eye.The power needs to be adjusted and the doctor plans on explanting the iol.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.05-aug-2021 additional information received confirming iol was explanted (b)(6) 2021 and replaced with the same model lens with a different diopter size; thus indicating a calculation issue and not a product issue.It was reported the patient is doing great post-op.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.20-jun-2022 additional information received from duplicate complaint stating patient not happy with results from day 1 post-operative (op).Distance vision was ok, however, patient was unable to read.Intermediate and near vision was also reported as blurry.Patient felt vision was worse than prior to her surgery; hyperopic outcome was also reported.Iol explant date was corrected from (b)(6) 2021 to (b)(6) 2021.There was no patient injury, no vitrectomy performed, and no incision enlargement required.The iol is not available for return as it was discarded by the facility.No further information is available.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation could not be performed since, at the time of this investigation, the product had not been received/discarded.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.The lens diopter results obtained from the miq electronic system show that this production order (po) was released within diopter specifications.Historical data analysis: a search of complaints revealed that one (01) additional complaint folder was found as part of this production order (po) number - voided duplicate serial number complaint.Based on complaint history review (chr), no escalation was required.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15005847
Report Number3012236936-2022-01800
Device Sequence Number14032571
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)231015
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Initial Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite